PDA

View Full Version : Seroquel



retromamma
04-20-2007, 07:28 AM
Hello,

I have tried many other medications with some really bad sides, I do not seem to have them with seroquel as long as I only take 50mg instead of theraputic levels.

I am wondering if anyone else could let me know what they think about it.

I am having a problem with my dr who seems to think that I need more than what I can take. How can I make her understand that I have a pill phobia because of the guinea pig feel to all the other meds and bad side effects that I had been on before ie: lithium, terrible for me, higher doses of seroquel gives me memory loss of the most practicle things plus numerous others.

Maybe, someone could give me some ideas of something that will just relax my mind enough to go to sleep at night without making me feel worse.

I am a 40+ yr old happily married mother and grandmother. I cannot afford to be all messed up.

I like so many others suffer from phobias and ptsd but because they can't get it together they have misdiagnosed me.


retromamma

blondeandblack
04-22-2007, 04:47 PM
Hi, I take Seroquel as well.

At the time it was prescribed to me, I was seeing three doctors at the same facility. All three of them told me that I could adjust my dosage according to how I felt, as long as I didn't take too much. On days where I feel okay and want to be more alert, I'll take 25-50 mgs. LESS than prescribed, and on days I am lethargic/panicking......you get the idea. If you know what feels better for you, stand your ground, as long as you're not hurting yourself.


Seroquel is famous for its "brain fog"...which is probably what you're referring to as memory loss. For me, it's a fair trade-off for how I felt pre-Seroquel.

Jenks
02-25-2008, 06:26 PM
Hey Retro,

I took Seroquel for sleeping for a very brief amount of time. It gave me horrible nightmares and other effects while sleeping. One technique that I learned in therapy while trying to fall asleep has worked really well, though. You may have been taught it before... the main goal is to relax your entire body, one portion at a time. Start at your toes.. wiggle them a bit, then tell the toe muscles to relax, as if your toes are going to sleep. Then move to the tops of your feet and do the same thing. Keep going, focusing on small portions of your body at one time, imagining they are "falling asleep" until you reach your facial muscles, then your brain. If youre not asleep by the time you reach your head, try deep breathing or aromatherapy maybe. Good luck, I hope this helps at all...

Jenks

honestangel
02-13-2009, 03:47 PM
I have been on Seroquel for about 3 weeks and I guess it's going ok. I tried Ambien but it gave me amnesia (Scary). I tried Lunesta but it really didn't work. I started on 50mg Seroquel which didn't help much. My doc moved me up to 100mg, but even though it helped me stay asleep, it still took hourse to fall asleep. So she said to take 200mg Seroquel plus something else called Colazopam (or something like that). Now, I was really uncomfortable adding something and doubling my dose at the same time, so started with just 100mg Seroquel plus the other. It really does help. If I feel shaky or like my blood pressure/ pulse seem a little high, I'll only take 50mg Seroquel plus the other thing. It does still help me fall asleep, but I noticed I don't sleep as soundly as with 100mg. I have not tried the 200mg like she recommended because I feel that the 100mg plus the other med. is working well. The only side effects I've had is mild hallucinations. It's not like I see things. It's more like that feeling between being awake and asleep when you kinda think you're awake and talking or hearing something, but you're really falling asleep so it's just more like a dream. It doesn't scare me or make walk around or anything. Once I though I was eating an ice cream in bed while at the same time realizing I can't eat an ice cream cone laying down! :D Other times, my husband just says that I say things in my sleep that I end up remembering afterwards, but are so random, I probably wouldn't say them conciously. This doesn't even happen all the time, I'd say about 2-3 a week. I don't think it's harmful or scary, it's actually a little amusing the stuff I later realize I thought I was thinking.

Chrisofsmeg
03-25-2009, 11:06 AM
Restoril (Temazepam) works best for me, couldn't reccomend any hypnotic more. Unfortunately it's rather hard to get prescribed. I didn't get any side effects with it and it got me a perfect night's sleep compared to Mogadon (Nitrazepam), Zopiclone, Zolpidem (Ambien) and Diphenhydramine (Benadryl)

Anon
08-25-2011, 12:11 AM
I take Seroquel for sleeping, as well as Trazadone. Maybe it's just not right for you? Every medication will have side effects, that's a given. Trust your doctor, and tell her what's going on.